Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Younger mates and the Jacobian conjecture


Authors: Charles Ching-an Cheng, James H. McKay and Stuart Sui Sheng Wang
Journal: Proc. Amer. Math. Soc. 123 (1995), 2939-2947
MSC: Primary 14E09; Secondary 13B25
DOI: https://doi.org/10.1090/S0002-9939-1995-1257100-4
MathSciNet review: 1257100
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ F,G \in \mathbb{C}[x,y]$. If the Jacobian determinant of F and G is 1, then G is said to be a Jacobian mate of F. If, in addition, G has degree less than that of F, then G is said to be a younger mate of F. In this paper, a necessary and sufficient condition is given for a polynomial to have a younger mate. This also gives rise to a formula for the younger mate if it exists. Furthermore, a conjecture concerning the existence of a younger mate is shown to be equivalent to the Jacobian conjecture.


References [Enhancements On Off] (What's this?)

  • [1] H. Applegate and H. Onishi, The Jacobian conjecture in two variables, J. Pure Appl. Algebra 37 (1985), 215-227. (MR 87b:14005. Zbl.571.13005) MR 797863 (87b:14005)
  • [2] H. Bass, Differential structure of étale extensions of polynomial algebras, Commutative Algebra: Proceedings of a Microprogram (June 15-July 2, 1987, MSRI, Berkeley, CA) (M. Hochster, C. Huneke, and J. D. Sally, eds.), Math. Sci. Res. Inst. Publ., vol. 15, Springer-Verlag, New York, 1989, pp. 69-108. MR 1015514 (90m:12009)
  • [3] Z. Charzyński and P. Skibińiski, A criterion for explicit dependence of polynomials, Bull. Soc. Sci. Lett. Lódź 37 (1987). 1-3. (MR 89g:120007. Zbl.653.26014) MR 965359 (89g:12007)
  • [4] J. Dixmier, Sur les algèbres de Weyl, Bull. Soc. Math. France 96 (1968), 209-242. (MR 39#4224. Zbl.165,49) MR 0242897 (39:4224)
  • [5] S. Lefschetz, Algebraic geometry, Princeton Math. Ser., vol. 18, Princeton Univ. Press, Princeton, NJ, 1953. (MR 15-150) MR 0056950 (15:150h)
  • [6] J. H. McKay and S. S.-S. Wang, An inversion formula for two polynomials in two variables, J. Pure Appl. Algebra 40 (1986), 245-257. (MR 87j:12003. Zbl.622.13003) MR 836651 (87j:12003)
  • [7] -, An elementary proof of the automorphism theorem for the polynomial ring in two variables, J. Pure Appl. Algebra 52 (1988), 91-102. (MR 89k:14017. Zbl.656.13002) MR 949340 (89k:14017)
  • [8] A. Nowicki and Y. Nakai, On Applegate-Onishi's lemmas, J. Pure Appl. Algebra 51 (1988), 305-310. (MR 89h:13007. Zbl.661.12009) MR 946581 (89h:13007)
  • [9] -, Correction to "On Applegate-Onishi's lemma", J. Pure Appl. Algebra 58 (1989), 101. (MR 90b:13007. Zbl.676.12006) MR 996177 (90b:13007)
  • [10] M. Oka, On the boundary obstructions to the Jacobian problem, Kōdai Math. J. 6 (1983), 419-433. (MR 85m:14023. Zbl.526.13013) MR 717330 (85m:14023)
  • [11] B. L. van der Waerden, Algebra, Vol. 1, Ungar, New York, 1970 (translated from the 1966 7th German edition). (MR 41#8187a)
  • [12] S. S.-S. Wang, A Jacobian criterion for separability, J. Algebra 65 (1980), 453-494. (MR 83e:14010. Zbl.471.13005) MR 585736 (83e:14010)
  • [13] -, Extension of derivations, J. Algebra 65 (1980), 453-494. (MR 82e:13005. Zbl.458. 13001) MR 585736 (83e:14010)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14E09, 13B25

Retrieve articles in all journals with MSC: 14E09, 13B25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1257100-4
Keywords: Jacobian conjecture, Jacobian hypothesis, Jacobian mate, younger mate, automorphism, automorphism pair, Sylvester matrix, resultant, Newton polygon
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society